Alert archive / Oklahoma / Flash Flood Warnings in 2001

Flash Flood Warning 28, NWS Shreveport, LA

June 29, 2001McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Jun 29, 2001, 5:15 AM CDT for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2001, 5:15 AM CDT (10:15 UTC)
Expired
Jun 29, 2001, 9:15 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 291018
FFWSHV
OKC089-291415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 AM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 915 AM CDT

* AT 515 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  CONTINUED TO INDICATE A SLOW MOVING LINE OF VERY STRONG THUNDERSTORMS
  EXTENDING FROM NEAR EAGLETOWN AND BROKEN BOW OKLAHOMA...TO NEAR  
  WRIGHT CITY AND VALLIANT OKLAHOMA. THIS LINE OF STORMS WAS MOVING
  TOWARDS THE EAST NEAR 10 MPH.

  DOPPLER RADAR HAS ESTIMATED THAT NEARLY THREE INCHES OF RAINFALL HAS  
  FALLEN IN PORTIONS OF THE WARNED AREA AND AN ADDITIONAL TWO TO THREE
  INCHES WILL BE POSSIBLE THIS MORNING. SEVERE FLOODING PROBLEMS WILL 
  BE POSSIBLE IN THE ABOVE MENTIONED AREAS EARLY THIS MORNING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 915 AM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:10 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 29, 2:10 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT FRI JUN 29 2001

LATEST IR IMAGERY INDICATING COOLING CLOUD TOPS IN ADVANCE OF SHORTWAVE
ACROSS E OK THIS MORNING. SHORT TERM MODELS HAVE A GOOD HANDLE ON THIS
FEATURE DRIFTING SOUTH AND THEN SOUTHEAST ONCE IT ROUNDS THE BASE OF
OUR PESKY UPPER LOW. SYSTEM NOW APPEARS LOCATED IN SOUTHERN MISSOURI
OR NORTHERN AR. GOOD UPPER LEVEL DIVERGENCE ALONG SOUTHWEST CORRIDOR
OF THE SYSTEM TODAY INTO SE OK/NE TX/SW AR OR WHAT CONSTITUTES MY
NORTHWEST HALF. WILL HIT THE POPS HIGHEST THIS REGION TODAY WHICH IS
PRETTY MUCH ALREADY HIGHLIGHTED IN ZONE PACKAGE.

MODELS IN VERY GOOD AGREEMENT THROUGH 48HRS ON THEIR HANDLING OF THE
COLD CORE LOW WITH VERY LITTLE MOVEMENT EXPECTED THROUGH SAT MORNING.
DURING THE DAY SATURDAY...LOW TRIES TO BECOME ELONGATED IN RESPONSE TO
STRENGTHENING RIDGE OUT WEST. YET ANOTHER ROUND OF CONVECTION APPEARS
LIKELY ON SATURDAY ACROSS THE NORTHWEST AND SWINGING AROUND THE BASE
OF THE SYSTEM AS THE LOW DRIFTS SOUTHWEST BEFORE BECOMING ELONGATED.
AGAIN...WILL TREND POPS HIGHEST FROM NORTHWEST TO SOUTHEAST TO ACCOUNT
FOR THIS.

TEMPS PRETTY MUCH A CRAP-SHOOT WITH STATIONS IN AND OUT OF RAIN
CAUSING HEADACHES WITH VERIFICATION. FWC MOS TOO WARM WITH MAV NUMBERS
A LITTLE CLOSER TO REALITY.

PRELIMINARY NUMBERS SUBJECT TO CHANGE...13
SHV 85/69/87/69 5353  MLU 86/67/86/68 4343  TXK 81/68/82/67 6463
TYR 84/O71/83/71 5353  LFK 87/69/87/69 4242

.SHV...NONE.

In the hours before

Local storm report, Jun 29, 5:00 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
500 AM CDT FRI JUN 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 AM    DEQUEEN                   AR   .75 INCH HAIL
06/29/01   SEVIER                         REPORTED BY LOCAL LAW
                                          ENFORCEMENT.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:01 AM CDTSevere Thunderstorm WarningSHVMcCurtain59 min

Nearby

Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.